Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 2, 2016Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at May 2, 2016, 9:49 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 9:49 PM EDT (01:49 UTC)
Expired
May 2, 2016, 10:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS82 KFFC 030149
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT MON MAY 2 2016
 
GAZ039-051-061-062-075-030230-
TALIAFERRO GA-GLASCOCK GA-WILKES GA-HANCOCK GA-WARREN GA-
949 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN GLASCOCK...
SOUTHERN WILKES...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 1030
PM EDT...

AT 949 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SILOAM TO 8 MILES WEST OF MITCHELL...AND MOVING
NORTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...WARRENTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...
ALEXANDER STEPHENS PARK...REESE...BASTONVILLE...METASVILLE...SANDY CROSS...
CADLEY...FICKLIN...LYNEVILLE...HOLLIDAY PARK...LUNDBERG...RAYTOWN...
POWELTON...JEWELL AND BARNETT.

LAT...LON 3326 8246 3324 8273 3358 8301 3360 8299
      3362 8300 3362 8298 3364 8297 3383 8260
      3364 8248 3366 8251 3364 8256 3365 8258
      3363 8258 3363 8262 3361 8265 3346 8259
      3341 8255 3335 8255 3334 8245 3331 8239
TIME...MOT...LOC 0149Z 245DEG 31KT 3350 8308 3319 8284 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 2, 8:07 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 2, 8:07 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT MON MAY 2 2016

.PREV DISCUSSION... /ISSUED /

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH
TONIGHT...WITH THINGS CLEARING OUT TUESDAY AS THE MAIN FRONTAL
SYSTEM SWEEPS THROUGH THE AREA. CURRENT SATELLITE LOOP SHOWS A LARGE
UNORGANIZED MOISTURE PLUME EXTENDING FROM THE GULF OF
MEXICO...ACROSS THE SOUTHEASTERN STATES...AND UP THE EASTERN
SEABOARD. THE MAIN COLD FRONT IS STILL BACK ACROSS MS/WESTERN TN BUT
IT IS EXPECTED TO MOVE EASTWARD OVER THE NEXT 24-36HOURS. BY
12ZTUESDAY THIS FRONT SHOULD BE SOMEWHERE ACROSS GA NEAR AN AUGUSTA
TO PENSACOLA FL LINE. IT WILL CONTINUE MOVING SOUTH AND EAST THROUGH
12Z WED USHERING IN A DRIER AIRMASS FOR THE EXTENDED FORECAST.

AS FOR TODAY THE HIGH RES MODELS ARE IN FAIRLY GOOD AGREEMENT
SHOWING A DIURNAL TREND WITH THESE SHOWERS AND THUNDERSTORMS. THEY
SHOULD CONTINUE THROUGH THIS EVENING ACROSS THE AREA THEN
DIMINISHING BETWEEN 03Z-06Z. WE ARE CURRENTLY UNDER A MARGINAL RISK
OF SEVERE FOR THE ENTIRE CWA TODAY...AND A MARGINAL RISK FOR CENTRAL
GA TUESDAY. THIS DOES LOOK GOOD AS THE BET MOISTURE AND INSTABILITY
STAYS ACROSS THE STATE TODAY AND MOVES SOUTH WITH THE FRONTAL
MOVEMENT TUESDAY.

01

LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE BROUGHT POPS A LITTLE FURTHER SOUTH WEDNESDAY AFTERNOON/NIGHT
AND INCREASED POPS IN THE MOUNTAINS PER THE LATEST GFS/ECMWF WHICH
BRINGS MOISTURE INTO MUCH OF NORTH GA BY 00Z THU. NO OTHER CHANGES
PLANNED AT THIS TIME. PREVIOUS LONG TERM DISCUSSION FOLLOWS...

17

PREV DISCUSSION... /ISSUED 425 AM EDT MON MAY 2 2016/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
SURFACE FRONT SHOULD EXTEND ACROSS CENTRAL GA AT THE START OF THE
PERIOD...SO POPS HAVE BEEN CONFINED TO CENTRAL GA EARLY TUESDAY
NIGHT...THEN DECREASING AFTER THAT. GENERAL TROUGHING ALOFT WILL
TAKE PLACE UNTIL THE END OF THE WEEK AS A CLOSED LOW DROPS
SOUTHEAST INTO THE OH VALLEY AND CENTRAL APPALACHIANS. THE CLIPPER
SYSTEM SLIDING ACROSS THE APPALACHIANS WEDNESDAY AND WEDNESDAY
NIGHT COULD BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTH GA.
MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE. SO POPS HAVE BEEN
INCLUDED FOR THE FAR NORTH WEDNESDAY AFTERNOON AND THE NORTH HALF
WEDNESDAY NIGHT. LOW PRESSURE WILL CIRCULATE OVER THE MID ATLANTIC
STATES THROUGH FRIDAY...BUT MODELS SEEM TO AGREE THAT THE
ASSOCIATED MOISTURE WILL STAY EAST AND NORTH OF OUR AREA. RIDGING
SHOULD GRADUALLY TAKE PLACE THROUGH THE WEEKEND KEEPING US DRY.

41

&&

.AVIATION...
00Z UPDATE...

LINE OF TSRA CONTINUES ITS STEADY PROGRESSION TOWARD THE ATL AREA
TAF SITES BUT ISOLD ACTIVITY CONTINUES TO FORM AHEAD AS WELL AS
EVIDENCED BY ACTIVITY MOVING TOWARD MCN. OVERALL THROUGH...LINE OF
STORMS SHOULD BE THE MAIN PLAYER AND MOVE THROUGH BETWEEN 01Z AND
04Z FOR ATL AREA AND 04Z TO 08Z FOR MCN ALTHOUGH SOME QUESTION
REMAINS HOW IN TACT LINE WILL BE BY THEN. IFR LOOKS TO FOLLOW THE
LINE TOWARD TUE MORNING AND WILL HANG ONTO IT THROUGH MID MORNING.
STILL A THREAT FOR ANOTHER DEVELOPING LINE TUE AFTERNOON WITH LOW
END SHRA CHANCES FOR ATL AND HIGHER END TSRA CHANCES FOR CSG AND
ESPECIALLY MCN.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON IFR TIMING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  54  75 /  60  30  20  10
ATLANTA         63  76  55  73 /  60  30  20   5
BLAIRSVILLE     59  73  49  68 /  70  40  20  30
CARTERSVILLE    61  75  51  73 /  70  30  20  10
COLUMBUS        65  79  56  76 /  40  40  20   5
GAINESVILLE     62  76  54  71 /  70  30  20  10
MACON           65  81  56  77 /  60  50  30  10
ROME            60  76  51  74 /  70  30  10  10
PEACHTREE CITY  62  76  51  73 /  60  30  20   5
VIDALIA         68  83  61  78 /  60  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, May 2, 5:17 AM EDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT MON MAY 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
517 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT.

A FEW STORMS MAY REACH SEVERE LIMITS MAINLY THIS AFTERNOON AND
EVENING AS A SURFACE BOUNDARY SINKS SOUTHWARD INTO GEORGIA. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA TUESDAY
AS THE SURFACE FRONT CONTINUES TO PUSH SOUTHWARD. A CLIPPER SYSTEM
MOVING INTO THE APPALACHIANS FROM THE OHIO VALLEY COULD PRODUCE A
FEW THUNDERSTORMS MAINLY NORTH GEORGIA WEDNESDAY AND WEDNESDAY
NIGHT. AFTER THAT...LOOK FOR DRY WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 2, 8:14 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT MON MAY 2 2016

GAZ095-030030-
HOUSTON GA-
814 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON COUNTY UNTIL 830
PM EDT...

AT 814 PM EDT...A STRONG THUNDERSTORM WAS OVER WARNER ROBINS...OR 12
MILES SOUTH OF MACON...MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARNER ROBINS...CENTERVILLE...ROBINS AIR FORCE BASE AND ELBERTA.

LAT...LON 3265 8371 3269 8370 3269 8368 3268 8367
      3267 8363 3266 8362 3266 8356 3263 8355
      3260 8363
TIME...MOT...LOC 0014Z 223DEG 20KT 3266 8364
Special weather statement, May 2, 8:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT MON MAY 2 2016

GAZ072-073-084-030100-
WILKINSON GA-BALDWIN GA-JONES GA-
836 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND SOUTHEASTERN JONES COUNTIES UNTIL 900 PM
EDT...

AT 836 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 9 MILES
SOUTHEAST OF GRAY...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GORDON...IVEY...MIDWAY-HARDWICK...ALLENWOOD...COOPERS...
SCOTTSBORO...JAMES...GREENBERRY CROSSROADS...BROWNS CROSSING...PANCRAS
AND HADDOCK.

LAT...LON 3285 8338 3290 8341 3289 8343 3295 8351
      3315 8340 3302 8316
TIME...MOT...LOC 0036Z 209DEG 19KT 3296 8338
Special weather statement, May 2, 8:43 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT MON MAY 2 2016

GAZ082-083-030100-
TWIGGS GA-BIBB GA-
843 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS AND EASTERN BIBB
COUNTIES UNTIL 900 PM EDT...

AT 843 PM EDT...A STRONG THUNDERSTORM WAS NEAR GORDON...OR 11 MILES
NORTHWEST OF JEFFERSONVILLE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FITZPATRICK...MYRICKS MILL...RIPLEY AND DRY BRANCH.

LAT...LON 3285 8356 3286 8355 3284 8352 3290 8341
      3277 8333 3276 8333 3272 8341
TIME...MOT...LOC 0043Z 226DEG 22KT 3284 8343
Special weather statement, May 2, 8:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT MON MAY 2 2016

GAZ060-061-072-073-084-030130-
WILKINSON GA-BALDWIN GA-JONES GA-PUTNAM GA-HANCOCK GA-
858 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
BALDWIN...EASTERN JONES...SOUTHERN PUTNAM AND SOUTHERN HANCOCK
COUNTIES UNTIL 930 PM EDT...

AT 858 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MILLEDGEVILLE TO NEAR GRAY...AND MOVING NORTHEAST
AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...GRAY...GORDON...IVEY...MIDWAY-HARDWICK...MERIWETHER...
SCOTTSBORO...ALLENWOOD...BRADLEY...GREENBERRY CROSSROADS...UNDERWOOD...
BROWNS CROSSING...COOPERS...JAMES...HARDWICK...BEULAH...DEVEREUX...RESSEAUS
CROSSROADS...HADDOCK AND MOUNTAIN SPRINGS.

LAT...LON 3319 8289 3308 8301 3308 8305 3306 8304
      3304 8306 3283 8330 3287 8339 3290 8341
      3289 8343 3298 8366 3320 8350 3328 8283
TIME...MOT...LOC 0058Z 228DEG 29KT 3307 8318 3301 8361
Special weather statement, May 2, 9:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT MON MAY 2 2016

GAZ049>051-059>062-073-030200-
TALIAFERRO GA-MORGAN GA-BALDWIN GA-JASPER GA-GREENE GA-PUTNAM GA-
HANCOCK GA-WARREN GA-
924 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN MORGAN...BALDWIN...SOUTHEASTERN JASPER...SOUTHEASTERN
GREENE...PUTNAM...HANCOCK AND SOUTHWESTERN WARREN COUNTIES UNTIL 1000
PM EDT...

AT 924 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SPARTA TO NEAR PHOENIX TO 9 MILES
NORTHWEST OF GRAY...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...EATONTON...GREENSBORO...SPARTA...WHITE PLAINS...SILOAM...
PHOENIX...MIDWAY-HARDWICK...REYNOLDS PLANTATION...LIBERTY...MERIWETHER...
SPRINGFIELD...WARFIELD...HARMONY...CULVERTON...STANFORDVILLE...ROCKVILLE...
ALLENWOOD...WILLARD AND UNDERWOOD.

LAT...LON 3320 8285 3313 8291 3311 8297 3308 8301
      3308 8305 3301 8306 3300 8308 3308 8341
      3318 8343 3317 8360 3345 8352 3361 8303
      3327 8272
TIME...MOT...LOC 0124Z 230DEG 21KT 3317 8305 3337 8329 3313 8362
Special weather statement, May 2, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT MON MAY 2 2016

GAZ039-051-061-062-075-030230-
TALIAFERRO GA-GLASCOCK GA-WILKES GA-HANCOCK GA-WARREN GA-
949 PM EDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN GLASCOCK...
SOUTHERN WILKES...NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 1030
PM EDT...

AT 949 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SILOAM TO 8 MILES WEST OF MITCHELL...AND MOVING
NORTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...WARRENTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...
ALEXANDER STEPHENS PARK...REESE...BASTONVILLE...METASVILLE...SANDY CROSS...
CADLEY...FICKLIN...LYNEVILLE...HOLLIDAY PARK...LUNDBERG...RAYTOWN...
POWELTON...JEWELL AND BARNETT.

LAT...LON 3326 8246 3324 8273 3358 8301 3360 8299
      3362 8300 3362 8298 3364 8297 3383 8260
      3364 8248 3366 8251 3364 8256 3365 8258
      3363 8258 3363 8262 3361 8265 3346 8259
      3341 8255 3335 8255 3334 8245 3331 8239
TIME...MOT...LOC 0149Z 245DEG 31KT 3350 8308 3319 8284

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:11 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union34 min
May 2, 8:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
May 2, 8:14 PM EDTSpecial Weather StatementFFCBibb16 min
May 2, 8:36 PM EDTSpecial Weather StatementFFCBaldwin24 min
May 2, 8:43 PM EDTSpecial Weather StatementFFCTwiggs17 min
May 2, 8:58 PM EDTSpecial Weather StatementFFCBaldwin, Jones32 min
May 2, 9:24 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Putnam36 min
May 3, 2:59 PM EDTSpecial Weather StatementFFCJefferson31 min
May 3, 3:46 PM EDTSpecial Weather StatementFFCWashington29 min
May 3, 4:11 PM EDTSpecial Weather StatementFFCJefferson34 min
May 3, 5:57 PM EDTSpecial Weather StatementFFCTelfair33 min
May 3, 6:05 PM EDTSevere Thunderstorm WarningFFCTelfair40 min
May 3, 6:40 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler50 min
May 3, 7:36 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter39 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.